Hello, i have the mirena and have for 2 years and havent gotten a period since. The past three days i have had really bad cramp which ive been taking pain medication and it only helpd a bit. I also have a tiny but of dark brownish blood coming from my vagina. Im worried it could be something big. Please help?
Welcome to ehealthforum,
The abdominal cramps and dark bleeding/discharge could indicate chances of infection. If the symptoms are getting worse, these could also suggest possibility of embedding of IUD or perforation. Do not ignore your symptoms. Visit your gynecologist at the earliest for thorough evaluation to look for the position of the IUD. Ultrasound scan done would help. If infection is suspected, vaginal swab/smear test done on the discharge would help to identify causative agent and get you started on appropriate treatment. Be in regular monitoring and follow-up of your treating doctor/gynecologist and report any new/abnormal symptoms immediately.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Vaginal and Uterus Health , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.